MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS

INTUITIVE SURGICAL, INC SINGLE-SITE; CADIERE FORCEPS
Model Number 478055-04
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cadiere forceps instrument was returned for failure analysis and completed.It was found the instrument to have a completely broken distal clevis.The broken pieces were not returned, measuring roughly 0.27656" x 0.20054" in size.Components adjacent to the broken clevis do show damage.The grip assembly is completely broken and detached from the clevis.A system log review did not reveal any system errors that would have caused or contributed to the reported event.
 
Event or Problem Description
It was reported that during a da vinci assisted gastrostomy while retracting the omentum there was bleeding noted.The small amount of bleeding was addressed with the harmonic ace instrument and there was not a need for a blood transfusion.It was discovered that the jaw of the cadiere forceps was broken and there was a sharp piece pressing against the tissue.Fragments of the instrument did fall into the patient but were said to all be removed with visual confirmation and the procedure was completed robotically.

Brand Name
SINGLE-SITE
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20317318
Report Number2955842-2024-19827
Device Sequence Number15399208
Product Code NAY
UDI-Device Identifier00886874113608
UDI-Public(01)00886874113608(11)230119(10)K11230119
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478055-04
Device Catalogue Number478055
Device Lot NumberK11230119 0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown